Brown discharge after losing virginity

Any questions or discussions that you ONLY want to discuss with our staff or volunteers.
(Users: please do not reply to other users here.)
cody2323
newbie
Posts: 2
Joined: Fri Jun 19, 2020 11:09 pm
My Awesomeness Quotient: My personality
My primary language: English
My pronouns: she/her
My sexual identity and orientation: straight
Location: Colorado

Brown discharge after losing virginity

Unread postby cody2323 » Fri Jun 19, 2020 11:20 pm

Hello, I just lost my virginity last week to my boyfriend. I’m 17, I’m on birth control and we used a condom. I bled a little right after sex but it stopped after one or two days. Ever since then I have had brown discharge every single day. It has now been 8 days and I’m still getting it daily. I’m scared that it’s implantation bleeding and so I’m freaking out a little and so is my boyfriend. My boyfriend has been tested for STDs and he has none. I’ve been trying to do research online but everything I come up with either doesn’t apply to me or tells me I’m pregnant. I freaked out a little so I stopped taking my birth control just yesterday so I would start my period and know I’m not pregnant. I should get my period in a day or two, but idk what to do or think as of now.

Sam W
scarleteen staff/volunteer
Posts: 7248
Joined: Mon Jul 28, 2014 9:06 am
My Awesomeness Quotient: I raise carnivorous plants
My primary language: english
My pronouns: she/her
My sexual identity and orientation: queer
Location: Desert

Re: Brown discharge after losing virginity

Unread postby Sam W » Sat Jun 20, 2020 7:43 am

Hi Cody2323,

So, unless you're on your placebo pills, you don't want to abruptly stop taking your birth control. Part of that is that stopping it may not automatically cause your withdrawal bleed to start, which is only going to feed that anxiety. Your best option is to keep taking your pill as normal and focus on other ways of soothing that anxiety.

As far as what's causing this discharge, brown discharge is most common just before or just after a period or withdrawal bleed. Is the discharge accompanied by a strong, unusual smell or any other symptoms? Or is it like your usual discharge, just with a brown color?

cody2323
newbie
Posts: 2
Joined: Fri Jun 19, 2020 11:09 pm
My Awesomeness Quotient: My personality
My primary language: English
My pronouns: she/her
My sexual identity and orientation: straight
Location: Colorado

Re: Brown discharge after losing virginity

Unread postby cody2323 » Sat Jun 20, 2020 10:48 am

It’s just like my normal discharge, it’s just brown. On the 6th or 7th day after sex there was some really light red blood too. I was about a week away from my placebo bills when I had sex so I don’t know if it would be becuase of that, but I never get brown discharge while I’m on the pills, which is why I have been concerned.

al
not a newbie
Posts: 390
Joined: Wed Jan 13, 2016 10:17 pm
My Awesomeness Quotient: I make zines!
My pronouns: they/them
My sexual identity and orientation: queer
Location: Colorado

Re: Brown discharge after losing virginity

Unread postby al » Sun Jun 21, 2020 8:56 pm

Hi cody2323,

It sounds like the brown discharge started a few days before you were due to take your placebo pills. If so, you're most likely experiencing discharge earlier than expected before your period. Menstrual cycles don't run like clockwork - things like stress, missing a pill or taking it too late, or exercise/diet can have an effect them. It's not uncommon for the amount, the consistency/color, the length, and frequency of spotting/bleeding to vary a bit from cycle to cycle.

If you don't have any other symptoms, keep taking your pills as prescribed and hang in there - things should right themselves soon!
Nothing happens in contradiction to nature, only in contradiction to what we know of it. -Special Agent Dana Katherine Scully


Return to “Ask Us!”

Who is online

Users browsing this forum: Bing [Bot] and 10 guests